Alert archive / Arizona / Wind Advisories in 2020

Wind Advisory 10, NWS Flagstaff, AZ

June 13, 20204 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 13, 2020, 12:34 AM MST for 4 counties in Arizona. It took effect at Jun 13, 2020, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2020, 12:34 AM MST (07:34 UTC)
In effect from
Jun 13, 2020, 11:00 AM MST
Expired
Jun 13, 2020, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 7.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2020-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2020-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3762 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

209 
WWUS75 KFGZ 130734
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1234 AM MST Sat Jun 13 2020

AZZ004>010-012>016-038>040-140200-
/O.NEW.KFGZ.WI.Y.0010.200613T1800Z-200614T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-
Oak Creek and Sycamore Canyons-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Wupatki N.M, .Tuba City, Winslow, Holbrook, 
Snowflake, St. Johns, Springerville, Flagstaff, Williams, 
Munds Park, Heber, Happy Jack, Forest Lakes, Sedona, Navajo N.M.,
Dilkon, and Kykotsmovi
1234 AM MST Sat Jun 13 2020

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Coconino County including Flagstaff, Grand Canyon, and
  Page. Higher elevations of Yavapai County including Prescott.
  Navajo County including Winslow, Holbrook, Snowflake-Taylor,
  Heber-Overgaard. Much of Apache County including Saint Johns,
  Springerville, Chinle, Teec Nos Pos.

* WHEN...From 11 AM this morning to 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of reduced visibility due to blowing
  dust will be possible, mainly north and east of Flagstaff to the
  Utah and New Mexico state lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
3 follow-up statements
911 
WWUS75 KFGZ 131925
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
1225 PM MST Sat Jun 13 2020

AZZ011-017-140200-
/O.EXA.KFGZ.WI.Y.0010.000000T0000Z-200614T0200Z/
Chuska Mountains and Defiance Plateau-White Mountains-
Including the cities of Window Rock, Ganado, Show Low, Greer, 
and Pinetop
1225 PM MST Sat Jun 13 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...The remainder of Apache County including Window Rock,
  Ganado, Show Low, Greer, and Pinetop.

* WHEN...Through 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of reduced visibility due to blowing
  dust will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ004>010-012>016-038>040-140200-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-200614T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-
Oak Creek and Sycamore Canyons-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Wupatki N.M, .Tuba City, Winslow, Holbrook, 
Snowflake, St. Johns, Springerville, Flagstaff, Williams, 
Munds Park, Heber, Happy Jack, Forest Lakes, Sedona, Navajo N.M.,
Dilkon, and Kykotsmovi
1225 PM MST Sat Jun 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...Coconino County including Flagstaff, Grand Canyon, and 
  Page. Higher elevations of Yavapai County including Prescott. 
  Navajo County including Winslow, Holbrook, Snowflake-Taylor, 
  Heber-Overgaard. Much of Apache County including Saint Johns, 
  Springerville, Chinle, Teec Nos Pos.

* WHEN...Through 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of reduced visibility due to 
  blowing dust will be possible, mainly north and east of 
  Flagstaff to the Utah and New Mexico state lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
790 
WWUS75 KFGZ 132143
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
243 PM MST Sat Jun 13 2020

AZZ004>017-038>040-140200-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-200614T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Oak Creek and Sycamore Canyons-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes,
Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, 
and Kykotsmovi
243 PM MST Sat Jun 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 55 mph 
  expected.

* WHERE...Coconino County including Flagstaff, Grand Canyon, and
  Page. Higher elevations of Yavapai County including Prescott.
  Navajo County including Winslow, Holbrook, Snowflake-Taylor,
  Heber-Overgaard, Show Low, Pinetop. Much of Apache County
  including Saint Johns, Springerville, Chinle, Teec Nos Pos,
  Window Rock, Springerville.

* WHEN...Through 7 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of reduced visibility due to 
  blowing dust will be possible, mainly north and east of 
  Flagstaff to the Utah and New Mexico state lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
718 
WWUS75 KFGZ 140153
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
653 PM MST Sat Jun 13 2020

AZZ004>017-038>040-140300-
/O.EXP.KFGZ.WI.Y.0010.000000T0000Z-200614T0200Z/
Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country-
Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley-
Chuska Mountains and Defiance Plateau-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Little Colorado River Valley in Apache County-
Western Mogollon Rim-Eastern Mogollon Rim-White Mountains-
Oak Creek and Sycamore Canyons-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, 
Grand Canyon Village, Supai, North Rim, Valle, Prescott, 
Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, 
Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, 
Winslow, Holbrook, Snowflake, St. Johns, Springerville, 
Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes,
Show Low, Greer, Pinetop, Sedona, Navajo N.M., Dilkon, 
and Kykotsmovi
653 PM MST Sat Jun 13 2020

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

Surface observations are beginning to show decreasing sustained
wind speeds and wind gusts across northern Arizona this evening. 
Wind gusts will continue to go below Advisory criteria over the 
next half-hour, so the Wind Advisory will be allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 12, 9:33 PM MST, 3 hours 1 minute earlier.

Area forecast discussion, Jun 12, 9:33 PM MST, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Flagstaff AZ
933 PM MST Fri Jun 12 2020

.SYNOPSIS...Gusty winds this afternoon and on Saturday will lead
to dangerous fire weather conditions with a Red Flag Warning now
in effect for both days. A slight chance for afternoon
thunderstorms has returned to portions of eastern Arizona with
this threat continuing through early next week, but little
rainfall is expected. Seasonably warm and breezy weather is
expected.

&&

.UPDATE...No significant changes to the forecast this evening.
Smoke from the Mangum fire is mostly likely to stay north of the
fire itself, with only a small part of the CWA becoming impacted
with smoke from the fire. Most of the smokey will likely be in
Utah.

Windy conditions are still expected to be stronger tomorrow with
wind advisory and red flag warnings in effect for most of the
area.

&&

.PREV DISCUSSION /158 PM MST/...A low pressure system moving
across the western states will produce strong and gusty afternoon
winds the remainder of today and on Saturday. The low moves
eastward on Sunday with lighter but still gusty winds.

For the remainder of the afternoon - Surface winds will gust from
30 to 40 mph across the area extending from Flagstaff and
Prescott north and west to the Arizona border. A Red Flag Warning
is in effect until 7 pm today across this area as these stronger
winds combine with low humidity. Gusts of 20 to 30 mph across much
of the rest of northern Arizona. Limited moisture will continue to
deliver a slight chance of dry thunderstorms over far eastern
portions of Arizona, with the main threat being lightning fire
starts and localized outflow wind gusts to 40-50 mph.

Overnight - Winds becoming lighter but continuing to gust to 20
mph in spots. Otherwise, mostly clear with mild temperatures.

On Saturday - Winds will strengthen again as the low draws near,
with gusts in the 35 to 50 mph range affecting a larger portion of
northern Arizona. A Red Flag Warning remains in effect from 11 am
until 7 pm for Saturday for most of northern Arizona. The only
change made to the Red Flag Warning was to add the area in and
around St. Johns for Saturday. In addition, with such strong and
gusty winds on Saturday, we have issued a Wind Advisory for much
of northern Arizona from 11 am until 7 pm on Saturday for much of
northern Arizona. Areas of blowing dust will be possible from Two
Guns, Winslow and Holbrook northward. The chances for some mainly
dry thunderstorms over far eastern Arizona will increase, with
chances up to 30-40 percent.

Sunday through Thursday - Expect near normal afternoon
temperatures with lower wind speeds compared to Saturday.
Afternoon gusts 25-35 mph on Sunday, then closer to 25 mph each
day through Thursday. A slight chance for an afternoon
thunderstorm will linger in the vicinity of the White Mountains.

&&

.AVIATION...

&&

.FIRE WEATHER...

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning from 11 AM to 7 PM MST Saturday FOR AZZ104>110-
112>116-137>140.

Wind Advisory from 11 AM to 7 PM MST Saturday FOR AZZ004>010-
012>016-038>040.

&&

PUBLIC...Suk/McCollum
AVIATION...NL
FIRE WEATHER...NL

For Northern Arizona weather information visit
weather.gov/flagstaff

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:16 PM MSTFire Weather WatchFGZApache, Coconino, Navajo12 hr

Nearby

Wind Advisories in Arizona, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.